Dermatology Community
Continuous dry skin
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Continuous dry skin

Hello,

I have been experiencing continuous and severe dry skin that is restricted to my lower face and neck (lower cheeks, chin, upper lip). I am an 18 year old male and used to suffer from eczema as a child, but it stopped as I got older. My skin reacts to just about everything at the moment, from cosmetics to petroleum jelly. When I apply certain products to said areas they will cause me to break out in welt, weeping hives and rashes, similar to an allergic reaction; but only in the areas I stated above. I recently went and had an allergy test done which gave me no reaction to the products that I have been using, and no where else on my body reacts to them at all.

I have been prescribed a prescription strength 1% cortisone cream to attempt to fix the problem but it has still continued to have the same effect over and over again. This has been happening for several months now and I have no managed to find a way to make it stop.

Is there any advice that could be given to help stop this from continuing?

Thank you in advance.
2 Comments Post a Comment
Blank
Avatar_f_tn
I should also mention, I am a smoker and occasionally drink alcohol.
Blank
Avatar_m_tn
1% hydrocorstisone, should not be a prescription it is an over the counter drug, very cheap to buy at your local store, target,walgreens etc. He shouldve prescribed something stronger, like 5% hydrocortisone, or something more powerful like clobestol propianate, or triamaclone acetonide,(these have side effects)
It appears your eczema has returned due to an allergen,temperature or humdity.

1% hydrocortisone is a very weak steroid cream, only useful agaisnt minor rashes. you need strong stuff. i suggest getting the creams i mentioned above, those are super strong creams for rashes, but they have serious side effects if used more than 2 weeks. if your eczema rash is related to allergies, take anti-histamines. you might want to get hypoallergenic moisturizers.

I suggest seeing a DERMATOLOGIST though for your issues.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1418913008
Blank
tschock
AB
Avatar_m_tn
Blank
PMDER1
San francisco, CA